Alert archive / New York / Flash Flood Watches in 2011
Flash Flood Watch 6, NWS New York, NY
NWS New York, NY issued this flash flood watch at Aug 21, 2011, 6:00 AM EDT for 10 counties in New York; Greater Bridgeport Planning Region, Connecticut; 5 counties in New Jersey. It took effect at Aug 21, 2011, 3:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2011, 6:00 AM EDT (10:00 UTC)
- In effect from
- Aug 21, 2011, 3:00 PM EDT
- Expired
- Aug 21, 2011, 9:21 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WGUS61 KOKX 211000 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 600 AM EDT SUN AUG 21 2011 ...INCREASING THREAT OF HEAVY RAIN... NJZ002-004-006-103>108-212300- /O.NEW.KOKX.FF.A.0006.110821T1900Z-110822T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 600 AM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NEW JERSEY... INCLUDING THE FOLLOWING AREAS...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. * FROM 3 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE PERIODS OF TORRENTIAL RAINFALL THIS AFTERNOON INTO TONIGHT. * HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE CAPABLE OF PRODUCING URBAN FLOODING AS WELL AS FLOODING OF FAST RESPONDING RIVERS AND STREAMS. * THE EXACT LOCATION OF MAXIMUM STORM TOTAL RAINFALL ACROSS THE TRI-STATE REGION REMAINS UNCERTAIN AT THIS TIME. ALTHOUGH AROUND ONE INCH OF BASIN AVERAGE RAINFALL IS EXPECTED WITH THIS SYSTEM...LOCALLY HIGHER AMOUNTS IN EXCESS OF TWO INCHES WILL BE POSSIBLE IN THE ZONE OF HEAVIEST ACTIVITY. RAINFALL OF THIS MAGNITUDE WOULD RESULT IN WIDESPREAD FLASH FLOODING ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NYZ072>075-176-178-212300- /O.NEW.KOKX.FF.A.0006.110821T2000Z-110822T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 600 AM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NEW YORK... INCLUDING THE FOLLOWING AREAS...BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN QUEENS...RICHMOND (STATEN ISLAND) AND SOUTHERN QUEENS. * FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE PERIODS OF TORRENTIAL RAINFALL THIS AFTERNOON INTO TONIGHT. * HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE CAPABLE OF PRODUCING URBAN FLOODING ACROSS THE AREA. * THE EXACT LOCATION OF MAXIMUM STORM TOTAL RAINFALL ACROSS THE TRI-STATE AREA REMAINS UNCERTAIN AT THIS TIME. ALTHOUGH AN AVERAGE OF AROUND ONE INCH OF RAINFALL IS EXPECTED WITH THIS SYSTEM...LOCALLY HIGHER AMOUNTS IN EXCESS OF TWO INCHES WILL BE POSSIBLE IN THE ZONE OF HEAVIEST ACTIVITY. RAINFALL OF THIS MAGNITUDE WOULD RESULT IN MORE WIDESPREAD FLOODING ACROSS THE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMC
2 follow-up statements
975 WGUS61 KOKX 212045 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 445 PM EDT SUN AUG 21 2011 ...INCREASING THREAT OF HEAVY RAIN... CTZ005-009-NYZ067>071-177-179-220800- /O.EXA.KOKX.FF.A.0006.000000T0000Z-110822T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHERN NASSAU- SOUTHERN NASSAU- 445 PM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD AND SOUTHERN FAIRFIELD. IN SOUTHEAST NEW YORK...NORTHERN NASSAU...NORTHERN WESTCHESTER...ORANGE...PUTNAM...ROCKLAND...SOUTHERN NASSAU AND SOUTHERN WESTCHESTER. * UNTIL 4 AM EDT MONDAY * STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE PERIODS OF TORRENTIAL RAINFALL THIS AFTERNOON INTO TONIGHT. * HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE CAPABLE OF PRODUCING URBAN FLOODING AS WELL AS FLOODING OF FAST RESPONDING RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NJZ002-004-006-103>108-220800- /O.EXT.KOKX.FF.A.0006.000000T0000Z-110822T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 445 PM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT MONDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHEAST NEW JERSEY...INCLUDING THE FOLLOWING AREAS...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... WESTERN PASSAIC AND WESTERN UNION. * UNTIL 4 AM EDT MONDAY * STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE PERIODS OF TORRENTIAL RAINFALL THIS AFTERNOON INTO TONIGHT. * HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE CAPABLE OF PRODUCING URBAN FLOODING AS WELL AS FLOODING OF FAST RESPONDING RIVERS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NYZ072>075-176-178-220800- /O.CON.KOKX.FF.A.0006.000000T0000Z-110822T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 445 PM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)... NORTHERN QUEENS...RICHMOND (STATEN ISLAND) AND SOUTHERN QUEENS. * UNTIL 4 AM EDT MONDAY * STRONG THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE PERIODS OF TORRENTIAL RAINFALL THIS AFTERNOON INTO TONIGHT. * HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE CAPABLE OF PRODUCING URBAN FLOODING ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
182 WGUS61 KOKX 220121 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 921 PM EDT SUN AUG 21 2011 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-220230- /O.CAN.KOKX.FF.A.0006.000000T0000Z-110822T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 921 PM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TRI- STATE REGION TONIGHT...HOWEVER THE HEAVIEST RAINFALL HAS MOVED EAST AND GREATEST THREAT OF FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 21, 4:27 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 21, 4:27 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EDT SUN AUG 21 2011
.SYNOPSIS...
A POWERFUL COLD FRONT WILL PRODUCE STORMY WEATHER THIS AFTERNOON
AND TONIGHT ACROSS THE TRI-STATE REGION. FAIR WEATHER WILL BUILD
IN BEHIND THE FRONT MONDAY THROUGH THURSDAY. A FRONTAL BOUNDARY MAY
IMPACT THE REGION FOR THE END OF THE WEEK...WITH HIGH PRESSURE
SETTLING IN BEHIND THE FRONT FOR SATURDAY.
&&
.NEAR TERM /UNTIL NOON TODAY/...
THETAE INCREASING ACROSS THE CWA ON SW FLOW THIS MRNG. CANNOT RULE
OUT AN ISOLD SHRA/TSTM IN THIS REGIME SO INCLUDED 20 POPS IN THE
FCST. OTHERWISE...A MIX OF SUN AND CLOUDS TO START THE DAY. TEMPS
HAVE STARTED OUT MILD...WITH LIGHT SW FLOW NOW DEVELOPING ALONG
THE S SHORE OF LI. THIS LIGHT FLOW WILL SLOWLY INCREASE THRU THE
MRNG HOURS. THE AIRMASS OVER THE CWA WILL BEGIN TO DESTABILIZE AS
TEMPS RISE THRU NOON.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM MONDAY/...
UPR LOW SPINNING OVER HUDSON BAY WITH THE JET APPROACHING THE NRN
GREAT LAKES PER WATER VAPOR. H25 U COMPONENT WINDS AND H5 HEIGHT
ANOMALIES WITH THIS SYSTEM ABOUT 2-3 STD/S. 00Z SUITE OF MODELS
CONTINUE TO PROG SCT TSTMS DEVELOPING THIS AFTN ACROSS THE
W...EVOLVING INTO WIDESPREAD TSTMS THIS EVE AND THRU THE OVERNIGHT
AS THE COLD FRONT AND INCREASING DYNAMICS CATCH UP. THIS SOLN HAS
BEEN ACCEPTED FOR THE FCST.
PARAMETERS REMAIN IN PLACE FOR A SEVERE OUTBREAK. 00Z NAM CAME IN
A BIT HIGHER WITH THE BRN...RESULTING IN A TENDENCY TOWARDS
MULTICELLULAR. SYNOPTIC LLVL DIRECTIONAL SHEAR IS
LIMITED...HOWEVER AS STORMS DEVELOP ALLOWING FOR LLVL
INFLOW...EXPECT THIS SHEAR TO BE ENHANCED RESULTING IN AN
ENVIRONMENT MORE SUPPORTIVE OF SUPERCELLS.
ALTHOUGH THERE ISN/T A WARM FRONT INVOF THE CWA WITH THIS
EVENT...EHI STILL IN THE 1-2 RANGE SUPPORTING A TOR POTENTIAL.
INFLOW MAY ENHANCE THESE NUMBERS AS WELL BUT COMPUTATION IS BASED
ON SRH SO CONFIDENCE NOT AS HIGH AS IN THE BRN. ANY OUTFLOW
BOUNDARIES WILL ELEVATE THE SPIN UP RISK...AND AS THE CONVECTION
CONSOLIDATES TONIGHT THE RISK COULD SHIFT TO LI WITH COASTAL
BOUNDARY DEVELOPMENT.
PW/S STILL ON TRACK TO REACH JUST UNDER 2 INCHES SO HVY RAIN HAS
BEEN INCLUDED IN THE FCST. SEE HYDRO SECTION FOR ADDITIONAL INFO.
MODERATE RIP RISK TODAY. THREAT HIGHEST IN THE AFTN AND EVE.
NW WINDS BEHIND THE FRONT TONIGHT. BOUNDARY LOOKS TO CLEAR THE CWA
BY 12Z MON.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MUCH DRIER AIRMASS SETTLES IN FOR MON WITH BREEZY NW FLOW. AFT
DECOUPLING OVERNIGHT...40S POSSIBLE ACROSS THE COLDEST SPOTS. MET
GUIDANCE HAS 47 AT KMGJ AND THE FCST HAS BEEN TRENDED IN THAT
DIRECTION.
NO OTHER CHANGES TO THE EXTENDED WITH FAIR WEATHER STILL ON TRACK
TUE-WED...FRONT APPROACHING THU NGT INTO FRI...AND HIGH PRES ON SAT.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
PATCHY MVFR FOG POSSIBLE OVERNIGHT WITH A LIGHT S/SW FLOW AND
INCREASING LOW-LEVEL MOISTURE. MID AND HIGH LEVEL CLOUDS WILL
LIMIT THE COVERAGE OF ANY LOW CLOUDS/FOG.
VFR FOR MUCH OF THE DAY SUN WITH AFTERNOON CU DEVELOPMENT AND
POSSIBLE SCT CONVECTION MAINLY NW OF THE NYC TERMINALS AFTER 18Z.
STRONG COLD FRONT AND PREFRONTAL TROF APPROACH THE LOWER HUDSON
VALLEYS TERMINALS AROUND 00-03Z...AND THE NYC TERMINALS 03Z TO
06Z. COLD FRONTAL PASSAGE WILL LAG PRE-FRONTAL TROF BY A COUPLE
OF HOURS. POTENTIAL DOES EXIST FOR A STRONG SQUALL LINE...ORIENTED
NE TO SW...TO MOVE THROUGH DURING THIS TIME. TIMING MAY VARY BY
PLUS OR MINUS A COUPLE OF HOURS.
S-SW FLOW SHOULD INCREASE TO 10-15 KT...HIGHEST NYC METRO AND
COASTAL TERMINALS...THE LATTER DUE TO SEA BREEZE INFLUENCE. NYC
METRO TERMINALS NORTH/WEST EXCEPT FOR KJFK SHOULD SEE WIND GUSTS
16-20 KT.
OUTLOOK FOR 06Z MON THROUGH THURSDAY...
SUNDAY NIGHT...A SQUALL LINE IS POSSIBLE AHEAD OF THE COLD
FRONT...MAINLY EASTERN TERMINALS AFTER 06Z.
MON...VFR WITH NW FLOW. OCCASIONAL GUSTS UP TO 20 KT.
TUE...VFR WITH LIGHTER WINDS.
WED...VFR.
THU...AFTERNOON TSTMS POSSIBLE.
&&
.MARINE...
SCA ISSUED FOR S SHORE BAYS AND OCEAN AS SW WINDS INCREASE LATE
THIS AFTN AND TNGT. MARGINAL SCA ON THE REMAINING WATERS AND OCNL
GUSTS HAVE BEEN INCLUDED. MARINERS SHOULD BE PREPARED FOR SEVERE
TSTMS THIS EVE AND OVERNIGHT.
NW FLOW 10-20KT MON BEHIND THE COLD FRONT. SCA LIKELY ON THE ERN
OCEAN DUE TO AT LEAST LINGERING SEAS...AND POSSIBLE ON THE
REMAINING WATERS FOR WIND.
CONDITIONS IMPROVE TUE-THU WITH HIGH PRES IN THE REGION. A FRONTAL
BOUNDARY MAY IMPACT THE WATERS LATE THU AND FRI.
&&
.HYDROLOGY...
00Z NAM CAME IN WITH ABOUT 3 INCHES OF RAIN ACROSS NRN PORTIONS
OF THE CWA. ALL OTHER GUIDANCE IS MUCH LOWER...AND WITH A STORM
MOTION OF OVER 25 KT THE GENERAL RISK FOR FLASH FLOODING IS NOT
EXPECTED TO BE WIDESPREAD. PROBLEM AREAS WILL BE WHERE AFTN AND
EVE ACTIVITY CONSOLIDATE...AND OVER THE HYDROLOGICALLY FLOOD PRONE
AREAS. WILL ANALYZE THE 6Z NAM BEFORE MAKING THE FINAL DECISION
ON THE EXTENT OF ANY WATCH...BUT WILL BE ISSUING ONE TO INCLUDE AT
LEAST NERN NJ BY 630 AM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
MONDAY FOR ANZ345-350-353-355.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...JC/DW
MARINE...JMC
HYDROLOGY...JMCHazardous weather outlook, Aug 21, 4:40 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 440 AM EDT SUN AUG 21 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-220845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 440 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD FRONT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND LOCALIZED FLASH FLOODING. THE SEVERE WEATHER THREAT WILL BEGIN ACROSS AREAS NORTH AND WEST OF NEW YORK CITY THIS AFTERNOON...THEN TRANSLATE FROM WEST TO EAST DURING THE REMAINDER OF THE DAY INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-220845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 440 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND TONIGHT AHEAD OF A STRONG COLD FRONT. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 KT...LARGE HAIL...ISOLATED WATERSPOUTS AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:49 AM EDT | Small Craft Advisory | OKX | 30 hr | |
| Aug 21, 11:32 AM EDT | Special Weather Statement | OKX | Bronx, New York | 43 min |
| Aug 21, 12:13 PM EDT | Special Weather Statement | OKX | Bronx | 47 min |
| Aug 21, 12:26 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 49 min |
| Aug 21, 12:51 PM EDT | Special Weather Statement | OKX | Orange | 54 min |
| Aug 21, 12:59 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 23 min |
| Aug 21, 1:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 21 min |
| Aug 21, 1:17 PM EDT | Special Weather Statement | OKX | Rockland | 58 min |
| Aug 21, 1:23 PM EDT | Special Weather Statement | OKX | Putnam | 67 min |
| Aug 21, 1:28 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Aug 21, 1:43 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 47 min |
| Aug 21, 2:15 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 21 min |
| Aug 21, 3:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Aug 21, 4:00 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 45 min |
| Aug 21, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 38 min |
| Aug 21, 4:20 PM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 21, 4:37 PM EDT | Tornado Warning | OKX | Putnam, Westchester | 38 min |
| Aug 21, 4:47 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens, Suffolk | 17 min |
| Aug 21, 4:58 PM EDT | Tornado Warning | OKX | Putnam | 30 min |
| Aug 21, 5:51 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 39 min |
| Aug 21, 6:33 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 117 min |
| Aug 21, 6:38 PM EDT | Special Weather Statement | OKX | Rockland | 52 min |
| Aug 21, 6:46 PM EDT | Flash Flood Warning | OKX | Orange, Rockland | 56 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | OKX | Putnam | 41 min |
| Aug 21, 7:25 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| Aug 21, 3:23 PM EDT | Special Weather Statement | OKX | 67 min | |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 49 min |
| Aug 21, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 52 min |
| Aug 21, 5:18 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 27 min |
| Aug 21, 5:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 80 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 min |
| Aug 21, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
| Aug 21, 12:38 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Passaic | 50 min |
Nearby
Flash Flood Watches in New York, 2011Flash Flood Watches in New Jersey, 2011Flash Flood Watches in Connecticut, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.